Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 15, 2012, 1:13 PM EDT for Gordon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2012, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 15, 2012, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 110 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
358
WWUS82 KFFC 151713
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUL 15 2012
GAZ004-012-151745-
113 PM EDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
GORDON COUNTIES UNTIL 145 PM EDT...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND RESACA...MOVING NORTH TO NORTHEAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD AND GORDON COUNTIES THROUGH 145 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RESACA...SUGAR VALLEY
AND TILTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3468 8492 3467 8494 3467 8493 3462 8491
3462 8487 3450 8492 3453 8504 3470 8500
TIME...MOT...LOC 1713Z 242DEG 8KT 3458 8494
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 10:56 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 15, 10:56 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1056 AM EDT SUN JUL 15 2012 .MORNING UPDATE... DESPITE CONTINUED STRONG HIGH PRESSURE ALOFT... A DEEP MOIST SOUTHERLY FLOW IS PRODUCING SCATTERED SHOWERS ACROSS NORTH GA THIS MORNING WHERE HIGHER TERRAIN IS ENHANCING LIFT. THE OROGRAPHIC LIFT COUPLED WITH 2000-3000 CAPE DURING THE AFTERNOON SUGGESTS NORTH GA... TO INCLUDE THE ATLANTA METRO AREA... WILL BE WHERE THE GREATER CHANCE EXIST FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. HAVE UPDATED ZONES TO INCREASE POPS SLIGHTLY ACROSS NORTH GA AND WILL WATCH CLOSELY FOR POSSIBLY AN ISOLATED SEVERE THREAT...AS WELL AS... LOCALLY HEAVY RAIN DUE TO SLOW MOVING AND TRAINING CELLS. OTHERWISE... REST OF FORECAST LOOKS ON TRACK AT THIS TIME. 39 .SHORT TERM /TODAY THROUGH MONDAY NIGHT/... /ISSUED AT 342 AM EDT SUN JUL 15 2012/ MODELS IN CLOSE AGREEMENT THROUGH 48 HOURS. PERSISTENCE FORECAST TODAY WITH NO MORE COVERAGE ON CONVECTION THAN YESTERDAY. A WEAK SHORT WAVE WITH AN ASSOCIATED SURFACE TROUGH WILL MOVE INTO THE CWA MONDAY AFTERNOON. THIS WILL BE THE FOCUS OF THUNDERSTORM DEVELOPMENT WITH SLIGHTLY MORE COVERAGE...AND THIS IS NOTED BY AN INCREASE IN POPS FOR MONDAY AFTERNOON. TEMPS WILL SLIGHTLY MODERATE THROUGH THE SHORT TERM AS LOW LEVEL THICKNESS VALUES INCREASE...HOWEVER THIS MAY BE OFFSET BY ADDITIONAL CLOUDS AND PRECIP ON MONDAY. LATEST BIAS CHARTS SHOWING MAV GUIDANCE PRETTY CLOSE ON MAX TEMPS WHILE THE NAM GUIDANCE HAS BEEN RUNNING ON THE COOL SIDE BY 2 TO 5 DEGREES. WILL NOT STRAY FAR FROM THE MAV GUIDANCE. 17 .LONG TERM /TUESDAY THROUGH SATURDAY/... /ISSUED AT 342 AM EDT SUN JUL 15 2012/ EXTENDED MODELS IN FAIRLY GOOD AGREEMENT WITH ATLANTIC HIGH PRESSURE WEAKENING BY MID WEEK AS UPPER LEVEL DISTURBANCE MOVES INTO THE AREA AND REMAINS OVER GEORGIA THROUGH THE LATTER HALF OF THE WEEK. THIS UPPER LEVEL ENERGY...COMBINED WITH FRONTAL BOUNDARY SAGGING SOUTHWARD OUT OF THE TENNESSEE VALLEY THROUGH FRIDAY...WILL KEEP PRECIP CHANCES SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. HAVE GENERALLY GONE WITH GOOD CHANCE POPS EACH AFTERNOON...AND SLIGHT CHANCE POPS OVERNIGHT. CONVECTION WILL BE COUPLED WITH DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE EXPECTED THROUGH THE EXTENDED PERIOD...AS EVIDENCED BY FORECAST SOUNDINGS...AND HEAVY RAIN WILL BE CONSISTENT THREAT THROUGH THE WEEK WITH CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH LOWS GENERALLY IN THE LOW 70S. 31 && .AVIATION... /ISSUED AT 725 AM EDT SUN JUL 15 2012/ 12Z UPDATE... STRATUS HAS NOT FORMED AS PREVIOUSLY THOUGHT...HOWEVER CIGS OF 3500 TO 4500 HAVE DEVELOPED ACROSS NORTH GA. ATL AREA ON EDGE OF THIS AND WILL GO WITH SCT-BKN045. ELSEWHERE CU DEVELOPING THIS MORNING WITH ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON...MAINLY ACROSS NORTH GA. WINDS SOUTHEAST TO SOUTH THROUGH THE DAY BUT WITH SPEEDS LESS THAN 7 KTS. BY TUESDAY MORNING WINDS WILL BE SOUTHWEST. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON CONVECTION IMPACTING ATL THIS AFTERNOON. HIGH ON ALL OTHER ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 92 72 93 72 / 30 10 30 20 ATLANTA 92 74 93 74 / 30 10 30 20 BLAIRSVILLE 84 66 85 66 / 40 20 40 30 CARTERSVILLE 90 68 92 70 / 30 20 40 30 COLUMBUS 94 74 94 74 / 20 10 30 20 GAINESVILLE 90 72 91 72 / 30 20 40 30 MACON 93 72 93 72 / 20 10 30 20 ROME 92 69 94 70 / 40 20 40 30 PEACHTREE CITY 92 70 92 71 / 20 10 30 20 VIDALIA 93 74 94 74 / 20 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....31 AVIATION...17
Hazardous weather outlook, Jul 15, 4:02 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 AM EDT SUN JUL 15 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 402 AM EDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A COMBINATION OF WARM...MOIST...AND UNSTABLE CONDITIONS WILL PROMOTE THUNDERSTORM DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT IS BETWEEN NOON AND 10 PM. .DISCUSSION... A WARM...MOIST...AND UNSTABLE AIR MASS...COMBINED WITH DIURNAL HEATING WILL ALLOW CAPE VALUES TO PEAK IN THE 2000 TO 3000 J/KG RANGE THIS AFTERNOON. THIS INSTABILITY WILL SUPPORT SOME STRONG STORMS...AND ISOLATED SEVERE STORMS ARE POSSIBLE. WITH PRECIPITABLE WATER VALUES ABOVE 1.75 INCHES...AND K VALUES IN THE MID 30S...HEAVY RAIN IS A PRIMARY THREAT. LOCALIZED PONDING OF WATER ON ROADWAYS...AND RISES IN SMALL STREAMS AND CREEKS ARE POSSIBLE IN AREAS WHERE HEAVY DOWNPOURS RESULT FROM SLOW MOVING STORMS. ALTHOUGH THUNDERSTORMS CAN BE EXPECTED TO DEVELOP JUST ABOUT ANY WHERE IN NORTH AND CENTRAL GEORGIA...THE HIGHEST COVERAGE OF STORMS IS EXPECTED ALONG AND NORTH OF A LINE FROM CARROLLTON...TO ATLANTA...TO ATHENS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS AS THIS WARM...MOIST ENVIRONMENT PERSISTS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 15, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUL 15 2012
GAZ004-012-151745-
113 PM EDT SUN JUL 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD AND
GORDON COUNTIES UNTIL 145 PM EDT...
AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS AROUND RESACA...MOVING NORTH TO NORTHEAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WHITFIELD AND GORDON COUNTIES THROUGH 145 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RESACA...SUGAR VALLEY
AND TILTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3468 8492 3467 8494 3467 8493 3462 8491
3462 8487 3450 8492 3453 8504 3470 8500
TIME...MOT...LOC 1713Z 242DEG 8KT 3458 8494The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:43 PM EDT | Special Weather Statement | FFC | Clayton | 32 min |
| Jul 14, 9:37 PM EDT | Special Weather Statement | FFC | Bartow, Cobb | 23 min |
| Jul 14, 10:43 PM EDT | Special Weather Statement | FFC | Gordon | 32 min |
| Jul 14, 11:27 PM EDT | Special Weather Statement | FFC | Gilmer, Pickens | 33 min |
| Jul 15, 1:25 PM EDT | Special Weather Statement | FFC | Union | 50 min |
| Jul 15, 2:03 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 15, 2:07 PM EDT | Special Weather Statement | FFC | Pickens | 23 min |
| Jul 15, 2:22 PM EDT | Special Weather Statement | FFC | Gordon | 23 min |
| Jul 15, 2:31 PM EDT | Special Weather Statement | FFC | Chattooga | 44 min |
| Jul 15, 2:54 PM EDT | Special Weather Statement | FFC | Murray | 36 min |
| Jul 15, 3:02 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jul 15, 3:23 PM EDT | Special Weather Statement | FFC | Floyd | 37 min |
| Jul 15, 3:28 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Jul 15, 4:00 PM EDT | Special Weather Statement | FFC | Bartow | 30 min |
| Jul 15, 4:41 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jul 15, 4:44 PM EDT | Special Weather Statement | FFC | Catoosa | 31 min |
| Jul 15, 4:47 PM EDT | Special Weather Statement | FFC | Polk | 43 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.